Hi , I'm 55, last period was over 6 years ago. For the last 8 weeks I've been experiencing slight spotting , not often at first but lately almost every couple of days. I went to my GP who immediately fast tracked me for an emergency gynaecological consultation. I subsequently had a transvaginal ultrasound and outpatient uterine biopsy , still awaiting the results of the biopsy . Consultant has said if the biopsy comes back clear he will recommend Vagifem pessaries be prescribed by my GP.
On reading about Vagifem, I'm confused. I cannot find any information that says it is used to treat post menopausal spotting/bleeding, in fact quite the opposite , I've read it can cause spotting/ bleeding as a side effect. I have no other symptoms ie dryness, itching etc etc , which it appears is why Vagifem is usually prescribed.
I'm also concerned when reading the contra indications for prescribing Vagifem, as I have benign breast disease, and a family history on maternal side of breast cancer.
Anyone else been prescribed Vagifem for post menopausal spotting?
Vagifem is a local oestrogen therapy (inserted into the vagina) that can help to relieve the urinary and vaginal symptoms associated with the decline of your body's oestrogen production during menopause. Vaginal bleeding after menopause may be a warning sign of cancer of the uterus. Your doctor should check any unusual vaginal bleeding to find the cause. Hence the ultrasound scan and biopsy has been done. If your biopsy report comes normal then cancer is ruled out. However with family history of breast cancer, estrogens should be used with caution. You can take a second opinion from another gynaecologist.
Hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.